# SDR 2011FA0000717

- Difficulty date: July 7, 2011
- Submitted: October 31, 2011
- Operation: General aviation
- Aircraft: N231E
- Make and model: Mooney M20K
- Aircraft serial: 250179
- Aircraft time: 3,578 hours
- Engine: Cont TSIO360*
- Engine time: 3,578 hours
- Propeller: Hartzl PHCJ3YR2
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6324
- Part serial: 97070512
- Condition: Failed
- Location: Engine
- Part time: 3,578 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A POST ACFT ACCIDENT ENGINE TEARDOWN IT WAS NOTED THAT THE RT MAGNETO FIRED ERRATICALLY BELOW 1400 RPM.  FURTHER INVESTIGATION REVEALED THAT THE DISTRIBUTOR GEAR WAS LOOSE AND THE ROTOR GEAR WAS LOOSE.  PILOT REPORTED LOSS OF POWER ON TAKEOFF.
